Alert archive / Mississippi / Tornado Warnings in 2019
Tornado Warning 18, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Apr 14, 2019, 3:00 AM CDT for Jackson County, Mississippi. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 14, 2019, 3:00 AM CDT (08:00 UTC)
- Expired
- Apr 14, 2019, 3:15 AM CDT
- In force
- 15 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Jackson County, MS
The radar
The Mobile radar (KMOB), 25 km from the middle of the area, began a volume at 08:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 13, 9:33 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 8.0 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1822 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 617 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 439 m²/s²
- 0-3 km storm-relative helicity
- 458 m²/s²
- Significant tornado parameter
- 5.5
- Supercell composite
- 21.8
The text
As transmitted.
504
WFUS54 KLIX 140800
TORLIX
MSC059-140815-
/O.NEW.KLIX.TO.W.0018.190414T0800Z-190414T0815Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service New Orleans LA
300 AM CDT Sun Apr 14 2019
The National Weather Service in New Orleans has issued a
* Tornado Warning for...
East central Jackson County in southern Mississippi...
* Until 315 AM CDT.
* At 300 AM CDT, a severe thunderstorm capable of producing a tornado
was located over Big Point, or near Escatawpa, moving northeast at
40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
east central Jackson County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3052 8850 3054 8854 3068 8844 3063 8840
TIME...MOT...LOC 0800Z 216DEG 33KT 3055 8850
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
24/RR1 follow-up statement
607
WWUS54 KLIX 140812
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
312 AM CDT Sun Apr 14 2019
MSC059-140822-
/O.EXP.KLIX.TO.W.0018.000000T0000Z-190414T0815Z/
Jackson MS-
312 AM CDT Sun Apr 14 2019
...THE TORNADO WARNING FOR EAST CENTRAL JACKSON COUNTY WILL EXPIRE AT
315 AM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with this thunderstorm.
A Tornado Watch remains in effect until 500 AM CDT for southern
Mississippi.
LAT...LON 3052 8850 3054 8854 3068 8844 3063 8840
TIME...MOT...LOC 0812Z 216DEG 33KT 3064 8843
$$
24/RRWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Apr 13, 4:11 PM CDT, 10 hours 49 minutes earlier.
Area forecast discussion, Apr 13, 4:11 PM CDT, 10 hours 49 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
411 PM CDT Sat Apr 13 2019
.DISCUSSION...
Basically two systems to deal with in this forecast package. First
is responsible for the severe weather threat late this afternoon
through tonight. Second will bring another chance of severe
weather midweek.
Starting with today... Storms have been a little slower to move
east than originally thought. While there have been some scattered
showers across the northern zones today, there has been very
little lightning at all in our entire forecast area thus far. Main
action is still off to the west and north of the local area. That
won't be the case forever though. The surface low should start
moving more quickly toward the northeast in the next few hours. In
turn, this will force the convective focus farther east as well.
Still looking like a significant threat of severe weather, with
impressive shear and instability values as the main focus moves
eastward through tonight. Original thinking was that a squall
line would solidify and progress through the area, but all day the
CAM runs have struggled to solidify a QLCS. This could be both
good and bad. The good news is that broken lines tend not to
produce as widespread damage as solid lines with bows. The bad
news is that individual cells are more conducive for tornadic
development. And in fact, the HRRR has been hinting at a broken
line of cyclic rotating storms as the system moves across the
area, with the more impressive storms being across the northern
half of the area. This lines up well with the SPC outlook for
potentially significant tornadoes which runs along/north of a line
from Lafayette to Hammond to Hattiesburg. Timing is tough to nail
down, but expect the main threat timing to begin around 6pm or
7pm for our far west/northwest zones. It will progress eastward
through the evening and overnight, and the threat should be over
before daybreak across our far eastern zones on the MS Coast.
Also of note is the strong winds that we have been experiencing
well ahead of these storms. A tight pressure gradient has led to
widespread sustained winds of 20 to 25 mph with frequent gusts in
the 30 to 35 mph range. Several sites have also been reporting
occasional gusts near or just over 40 mph. Wind will continue
howling until the cold front gets closer and the pressure gradient
relaxes a bit, likely around midnight.
The trailing cold front will usher in much cooler weather for
tomorrow with highs generally only reaching the upper 60s to lower
70s most places. Strong cold air advection will also lead to a
second round of strong winds, and another wind advisory may be
needed mainly on the south shore of Lake Pontchartrain. Winds will
begin to drop off tomorrow night as the high becomes centered
closer to the area. Lows should drop into the mid to upper 40s
north and in the lower 50s south, which is around 10 degrees lower
than normal for this time of year.
The high shifts eastward by Monday night, with winds turning
onshore again and beginning the return flow process as another low
pressure system takes shape over the plains states. This system
looks to bring another threat of severe weather to the area
sometime from late Wednesday through Thursday. SPC has currently
outlooked the area for Thursday, which is unusual given the 6
day lead time. CIPS analogs also continue to hint at potential for
severe weather during this time frame. Given the lead time,
there's not a lot of detail to be gleaned at this time, but it's
certainly something to monitor as we move into next week.
&&
.AVIATION...
Main concern is severe weather impacting terminals
through the evening and overnight hours. Broken line of storms
should begin to approach BTR and MCB between 01-03z and then work
east approaching ASd and MSY/NEW around 03-06z and then coastal MS
GPT/PQL around 05-10z. These storms could be severe with damaging
winds and even tornadoes possible. Have indicated winds of 30-35kts
with gusts of 45-50kts. LLWS may become an issue this evening as the
wind right at the sfc begin to back off a tad but just off the deck
remain around 40-50kts.
&&
.MARINE...
Strong onshore flow will continue to ramp up throughout the
afternoon and evening with small craft advisories in affect for
all marine zones from Saturday morning through 12Z Sunday. A front
will pass through the waters toward daybreak, and in the wake of
the front, expect strong cold air advection to strengthen the
winds even further. Have issued a Gale Watch for all of the open
waters in effect from 12z Sunday through 00z Monday, and have
extended the small craft advisory for the lakes and sounds for the
same time frame. Winds will begin to relax late Sunday night as
surface high builds in overhead. A light return flow will take
hold by Tuesday and continue through Thursday. Another strong
system expected Thursday evening with northwest winds expected
Friday and into the weekend behind the system.
&&
.DECISION SUPPORT...
DSS code: Orange.
Deployed: None.
Activation: None.
Activities: Moderate risk of severe weather through tonight
Wind Advisory through midnight
River flood warnings
Decision Support Services (DSS) Code Legend
Green = No weather impacts that require action.
Blue = Long-fused watch, warning, or advisory in effect or high
visibility event; Marginal risk severe or excessive rain.
Yellow = Heightened impacts with short-fused watch, warning or advisory
issuances; radar support for slight risk severe or excessive rain.
Orange = High Impacts; Enhanced risk severe; nearby tropical
events; HazMat or other large episodes.
Red = Full engagement for Moderate to high risk of severe and/or excessive
rainfall, or direct tropical threats; Events of National Significance.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 55 63 43 75 / 80 10 0 0
BTR 55 65 45 75 / 60 10 0 0
ASD 60 69 45 74 / 80 10 0 0
MSY 60 69 52 74 / 80 10 0 0
GPT 63 70 48 72 / 70 10 0 0
PQL 65 74 45 75 / 70 10 0 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Wind Advisory until midnight CDT tonight for LAZ034>037-039-040-
046>050-056>072.
GM...Small Craft Advisory until 7 AM CDT Sunday for GMZ530-532-534-
536-538-550-552-555-557-570-572-575-577.
MS...Wind Advisory until midnight CDT tonight for MSZ068>071-077-
080>082.
Coastal Flood Advisory until 1 AM CDT Sunday for MSZ080.
GM...Small Craft Advisory until 7 AM CDT Sunday for GMZ532-534-536-
538-550-552-555-557-570-572-575-577.
&&
Aviation...CAB
Rest of Discussion...95/DMHazardous weather outlook, Apr 13, 9:46 PM CDT, 5 hours 14 minutes before
Hazardous Weather Outlook National Weather Service New Orleans LA 946 PM CDT Sat Apr 13 2019 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-141500- Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana- East Feliciana-St. Helena-Washington-St. Tammany-Iberville- West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption- St. James-St. John The Baptist-Upper Lafourche-St. Charles- Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa- Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River- Hancock-Harrison-Jackson- 946 PM CDT Sat Apr 13 2019 This Hazardous Weather Outlook is for portions of Southeast Louisiana...South Mississippi and the adjacent coastal waters. .DAY ONE...Tonight Bands of strong to locally severe thunderstorms are expected to move through southeast Louisiana and south Mississippi late this evening and overnight. The main threat from isolated severe thunderstorms will be damaging winds, however an isolated tornado or two and large hail cannot be ruled out. In addition, frequent lightning strikes and torrential downpours may occur which could result in ponding of water in low lying, poor drainage areas. Additionally, strong winds of 20 to 30 mph with gusts around 40 mph are expected outside thunderstorms through this evening. These winds could down small tree limbs leading to isolated power outages, and also make driving difficult mainly on open and elevated roadways. A wind advisory remains in effect across all of southeast Louisiana and southern Mississippi until midnight. A small craft advisory is in effect through tonight for moderate to strong winds and rough seas across the coastal waters. A coastal flood advisory is in effect for minor coastal flooding during the high tide cycle early this evening for low lying areas along the coast of Hancock County. Higher than normal tides will also occur across other locations along the coast. .DAYS TWO THROUGH SEVEN...Sunday through Friday A Gale Watch is in effect from Sunday morning through Sunday evening for hazardous conditions in marine areas behind a cold front. Another strong system may affect the area once again by the middle of next week and bring the potential for strong to severe thunderstorms. .SPOTTER INFORMATION STATEMENT... Please relay any reports of severe weather or flash flooding on Saturday to the National Weather Service or local law enforcement.
In the hours before
Special weather statement, Apr 13, 11:39 PM CDT, 3 hours 21 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1139 PM CDT Sat Apr 13 2019
LAZ067-068-140515-
Lower Jefferson-Lower Lafourche-
1139 PM CDT Sat Apr 13 2019
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN LAFOURCHE
PARISH...
At 1138 PM CDT, strong thunderstorms were clustered 8 miles west of
Port Fourchon, or 23 miles south of Galliano, moving northeast at 35
mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Leeville.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 2913 9023 2926 9030 2943 9013 2930 9001
2931 9005 2927 9004 2929 9008 2932 9007
2931 9009 2932 9013 2927 9007 2927 9011
2921 9010 2920 9008 2927 8997 2926 8996
2909 9024
TIME...MOT...LOC 0438Z 228DEG 31KT 2909 9033
24/RRSpecial weather statement, Apr 14, 12:00 AM CDT, 3 hours before
Special Weather Statement
National Weather Service New Orleans LA
1200 AM CDT Sun Apr 14 2019
LAZ069-070-MSZ080-081-140600-
Lower Plaquemines-Lower St. Bernard-Harrison-Hancock-
1200 AM CDT Sun Apr 14 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL ST. BERNARD AND
CENTRAL PLAQUEMINES PARISHES...HARRISON AND EASTERN HANCOCK
COUNTIES...
At 1200 AM CDT, radar indicated strong thunderstorms were located
along a line extending from 6 miles southwest of Maxie to Waveland to
near Port Sulphur. Movement was east at 20 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Gulfport, Biloxi, Long Beach, Waveland, Diamondhead, Port Sulphur,
St. Martin, D'iberville, Empire, Buras, Lyman, Shoreline Park,
Buras-triumph, Saucier, Kiln, Boothville-venice, Latimer and Gulfport
Airport.
If outdoors, consider seeking shelter inside a building.
LAT...LON 2940 8982 3065 8934 3067 8889 3043 8888
3042 8901 3040 8886 3037 8935 3017 8946
2982 8942 2976 8927 2976 8963 2975 8965
2968 8953 2962 8972 2956 8970 2940 8952
2940 8957 2939 8956 2928 8932
TIME...MOT...LOC 0500Z 276DEG 18KT 3089 8925 3030 8940 2947 8976
24/RRSpecial weather statement, Apr 14, 1:11 AM CDT, 1 hour 49 minutes before
Special Weather Statement
National Weather Service New Orleans LA
111 AM CDT Sun Apr 14 2019
MSZ081-082-140715-
Jackson-Harrison-
111 AM CDT Sun Apr 14 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN HARRISON
AND JACKSON COUNTIES...
At 110 AM CDT, radar indicated strong thunderstorms were located
along a line extending from 15 miles north of Latimer to 6 miles
south of Biloxi. Movement was east at 30 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Biloxi, Ocean Springs, Moss Point, St. Martin, Escatawpa, Gautier,
D'iberville, Wade, Latimer, Big Point, Helena, Gulf Hills, Hurley,
Vancleave, Gulf Park Estates and Hickory Hills.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3035 8840 3036 8845 3032 8850 3035 8852
3037 8861 3034 8873 3037 8885 3038 8885
3037 8882 3038 8878 3043 8885 3043 8896
3042 8891 3039 8900 3042 8897 3043 8899
3073 8888 3074 8841
TIME...MOT...LOC 0610Z 263DEG 25KT 3073 8885 3032 8894
24/RRSpecial weather statement, Apr 14, 2:19 AM CDT, 41 minutes before
Special Weather Statement
National Weather Service New Orleans LA
219 AM CDT Sun Apr 14 2019
MSZ082-140745-
Jackson-
219 AM CDT Sun Apr 14 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN JACKSON
COUNTY...
At 219 AM CDT, radar indicated strong thunderstorms were located
along a line extending from 7 miles north of Wade to near Gulf Hills.
Movement was northeast at 50 mph.
Wind gusts up to 50 mph are possible with these storms.
Locations impacted include...
Vancleave, Wade and Hurley.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3046 8874 3046 8883 3074 8873 3074 8842
3073 8842
TIME...MOT...LOC 0719Z 222DEG 45KT 3075 8860 3049 8875
24/RRSpecial weather statement, Apr 14, 2:23 AM CDT, 37 minutes before
Special Weather Statement
National Weather Service New Orleans LA
223 AM CDT Sun Apr 14 2019
MSZ082-140800-
Jackson-
223 AM CDT Sun Apr 14 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN JACKSON
COUNTY...
At 223 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near Gulf Park Estates to 12 miles south
of Biloxi to 28 miles southeast of Waveland. Movement was northeast
at 45 mph.
Wind gusts of 50 to 55 mph are possible with these storms.
Locations impacted include...
Ocean Springs, Moss Point, Escatawpa, Gautier, Helena, Gulf Hills,
Big Point, Gulf Park Estates, Hickory Hills, Hurley and Vancleave.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3036 8845 3033 8845 3032 8850 3034 8851
3034 8857 3037 8859 3034 8870 3038 8878
3036 8883 3038 8885 3039 8879 3041 8884
3045 8882 3045 8874 3070 8844 3050 8840
3035 8840
TIME...MOT...LOC 0723Z 216DEG 38KT 3044 8874 3024 8889 2991 8917
24/RRSpecial weather statement, Apr 14, 2:45 AM CDT, 15 minutes before
Special Weather Statement
National Weather Service New Orleans LA
245 AM CDT Sun Apr 14 2019
LAZ040-062-070-MSZ077-080-081-140830-
Orleans-Lower St. Bernard-St. Tammany-Harrison-Hancock-Pearl River-
245 AM CDT Sun Apr 14 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN ST.
TAMMANY PARISH...HARRISON...HANCOCK AND SOUTHEASTERN PEARL RIVER
COUNTIES...
At 244 AM CDT, radar indicated strong thunderstorms were located
along a line extending from 9 miles southeast of Poplarville to near
Lake Catherine. Movement was east at 30 mph.
Winds in excess of 30 mph are possible with these storms.
Locations impacted include...
Gulfport, Biloxi, Long Beach, Bay St. Louis, Waveland, Diamondhead,
St. Martin, D'iberville, Kiln, Pearlington, Lyman, Shoreline Park,
Saucier, Latimer and Gulfport Airport.
This is a heads up for any electrical technicians and linemen that
may be servicing outages from the last line of thunderstorms.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3031 8926 3036 8928 3037 8935 3034 8938
3032 8932 3018 8946 3008 8949 3005 8944
3005 8950 3019 8946 3016 8966 3007 8970
3079 8946 3082 8934 3065 8934 3067 8889
3043 8888 3042 8901 3039 8888
TIME...MOT...LOC 0744Z 260DEG 28KT 3074 8942 3013 8963
24/RRThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 7:01 PM CDT | Special Weather Statement | LIX | Pike | 44 min |
| Apr 13, 7:45 PM CDT | Special Weather Statement | LIX | Pike | 45 min |
| Apr 13, 7:52 PM CDT | Severe Thunderstorm Warning | LIX | Pike, Walthall | 23 min |
| Apr 13, 8:08 PM CDT | Tornado Warning | LIX | Pike, Walthall | 37 min |
| Apr 13, 9:40 PM CDT | Special Weather Statement | LIX | Wilkinson | 35 min |
| Apr 13, 9:44 PM CDT | Severe Thunderstorm Warning | LIX | Wilkinson | 31 min |
| Apr 13, 11:03 PM CDT | Special Weather Statement | LIX | Hancock | 57 min |
| Apr 14, 12:00 AM CDT | Special Weather Statement | LIX | Harrison | 60 min |
| Apr 14, 1:11 AM CDT | Special Weather Statement | LIX | Jackson | 64 min |
| Apr 14, 2:19 AM CDT | Special Weather Statement | LIX | Jackson | 26 min |
| Apr 14, 2:23 AM CDT | Special Weather Statement | LIX | Jackson | 37 min |
| Apr 14, 2:39 AM CDT | Tornado Warning | LIX | Jackson | 21 min |
| Apr 14, 2:45 AM CDT | Special Weather Statement | LIX | Hancock, Harrison | 45 min |
| Apr 14, 3:08 AM CDT | Special Weather Statement | LIX | Jackson | 37 min |
| Apr 14, 3:37 AM CDT | Special Weather Statement | LIX | Harrison, Jackson | 53 min |
Nearby
Tornado Warnings in Mississippi, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.